MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS SYSTEM ELONGATED PECTUS STABILIZER; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS SYSTEM ELONGATED PECTUS STABILIZER; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Burning Sensation (2146)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00608.The event occurred in 2019.The implantation date was in 2018.Medical products: pectus system elongated pectus stabilizer, part# 01-3801, lot# ni; pectus system 12in pectus support bar, part# 01-3712, lot# ni.
 
Event or Problem Description
It was reported an mri was abandoned due to heating at the implant site.The patient was undergoing an mri of the breast due to implant rupture and the patient had an existing pectus support bar implanted.The mri operator decided to perform the exam at 1.5 tesla magnet for the sake of safety.During the scan the patient experienced pain and heating in the chest.The exam was discontinued.The skin around the patient¿s sternum and under the breast was red and hot to the touch.Ice packs were applied to the chest wall.Attempts have been made but no further information has been provided.
 
Event or Problem Description
It was reported an mri was abandoned due to heating at the implant site.The patient was undergoing an mri of the breast due to silicone implant rupture and the patient has an existing pectus support bar implanted.The mri operator decided to perform the exam at 1.5 tesla magnet for the sake of safety.During the scan the patient experienced pain and heating in the chest.The exam was discontinued.The skin around the patient¿s sternum and under the breast was red and hot to the touch.Ice packs were applied to the chest wall.The patient has not returned for further breast mri but has undergone hip and brain mris without incident.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided for these items.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PECTUS SYSTEM ELONGATED PECTUS STABILIZER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10999115
Report Number0001032347-2020-00607
Device Sequence Number3944522
Product Code HRS
UDI-Device Identifier00841036011093
UDI-Public00841036011093
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K981789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3801
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/30/2020
05/27/2021
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date01/27/2021
05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR